Alert archive / California / High Surf Advisories in 2022

High Surf Advisory 21, NWS Los Angeles, CA

December 26, 20224 counties in California

NWS Los Angeles, CA issued this high surf advisory at Dec 26, 2022, 5:12 AM PST for 4 counties in California. It took effect at Dec 26, 2022, 10:00 AM PST. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2022, 5:12 AM PST (13:12 UTC)
In effect from
Dec 26, 2022, 10:00 AM PST
Expired
Dec 29, 2022, 9:00 AM PST
In force
71 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, San Luis Obispo County, CA, Santa Barbara County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 35 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3737 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WHUS46 KLOX 261312
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
512 AM PST Mon Dec 26 2022

CAZ340-346-262115-
/O.NEW.KLOX.SU.Y.0021.221226T1800Z-221228T1800Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
512 AM PST Mon Dec 26 2022

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM
PST WEDNESDAY...

* WHAT...Large breaking waves of 8 to 12 feet with dangerous rip 
  currents.

* WHERE...West and northwest facing San Luis Obispo County 
  Beaches and Santa Barbara County Central Coast Beaches. 

* WHEN...From 10 AM this morning to 10 AM PST Wednesday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-262115-
/O.NEW.KLOX.SU.Y.0021.221226T2300Z-221229T1000Z/
Ventura County Beaches-
512 AM PST Mon Dec 26 2022

...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents.

* WHERE...West and northwest facing Ventura County Beaches.

* WHEN...From 3 PM this afternoon to 2 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
9 follow-up statements
987 
WHUS46 KLOX 262119
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
119 PM PST Mon Dec 26 2022

CAZ362-364-270530-
/O.EXB.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Malibu Coast-Los Angeles County Beaches-
119 PM PST Mon Dec 26 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip
  currents. Local max sets to 9 feet are possible Wednesday.
  Highest surf on west-facing beaches.

* WHERE...Malibu Coast and Los Angeles County Beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ340-346-270530-
/O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
119 PM PST Mon Dec 26 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

* WHAT...Large breaking waves of 8 to 13 feet with dangerous rip 
  currents. Local max sets to 14 feet on Wednesday. Highest surf 
  on west and northwest facing beaches.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-270530-
/O.EXT.KLOX.SU.Y.0021.221226T2119Z-221229T1100Z/
Ventura County Beaches-
119 PM PST Mon Dec 26 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip
  currents. Local max sets to 9 feet possible Wednesday. Highest
  surf on west-facing beaches.

* WHERE...Ventura County Beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

Sirard
521 
WHUS46 KLOX 270604
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1004 PM PST Mon Dec 26 2022

CAZ340-346-271415-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
1004 PM PST Mon Dec 26 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

* WHAT...Large breaking waves of 8 to 13 feet with dangerous rip 
  currents. Local max sets to 14 feet on Wednesday. Highest surf 
  on west and northwest facing beaches.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-271415-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1004 PM PST Mon Dec 26 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents. Local max sets to 9 feet possible Wednesday. Highest 
  surf on west-facing beaches.

* WHERE...Ventura County Beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

ASR
349 
WHUS46 KLOX 271009
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
209 AM PST Tue Dec 27 2022

CAZ340-346-271815-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
209 AM PST Tue Dec 27 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

* WHAT...Large breaking waves of 8 to 13 feet with dangerous rip 
  currents. Local max sets to 14 feet on Wednesday. Highest surf 
  on west and northwest facing beaches.

* WHERE...San Luis Obispo County Beaches and Santa Barbara 
  County Central Coast Beaches.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-271815-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
209 AM PST Tue Dec 27 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents. Local max sets to 9 feet possible Wednesday. Highest 
  surf on west-facing beaches.

* WHERE...Ventura County Beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
752 
WHUS46 KLOX 271953
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1153 AM PST Tue Dec 27 2022

CAZ340-346-281300-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
1153 AM PST Tue Dec 27 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

* WHAT...Large breaking waves of 10 to 14 feet with dangerous rip
  currents. 

* WHERE...San Luis Obispo and Santa Barbara County Central Coast 
  Beaches. Highest surf on west and northwest facing beaches.

* WHEN...Until 9 PM PST Wednesday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-281300-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1153 AM PST Tue Dec 27 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip
  currents. Local waves of 10 feet around Ventura Harbor. 

* WHERE...Los Angeles and Ventura County Beaches. Highest surf on
  west facing beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

Kittell
913 
WHUS46 KLOX 281022
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
222 AM PST Wed Dec 28 2022

CAZ340-346-281830-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
222 AM PST Wed Dec 28 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Large breaking waves of 10 to 14 feet with dangerous 
  rip currents.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast 
  Beaches. Highest surf on west and northwest facing beaches.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-281830-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
222 AM PST Wed Dec 28 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents. Local waves of 10 feet around Ventura Harbor.

* WHERE...Los Angeles and Ventura County Beaches. Highest surf 
  on west facing beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
808 
WHUS46 KLOX 281800
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
1000 AM PST Wed Dec 28 2022

CAZ340-346-290500-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T0500Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
1000 AM PST Wed Dec 28 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Large breaking waves of 10 to 14 feet with dangerous 
  rip currents.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast 
  Beaches. Highest surf on west and northwest facing beaches.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-290500-
/O.CON.KLOX.SU.Y.0021.000000T0000Z-221229T1100Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
1000 AM PST Wed Dec 28 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip
  currents. 

* WHERE...Los Angeles and Ventura County Beaches. Highest surf 
  on west facing beaches.

* WHEN...Until 3 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
922 
WHUS46 KLOX 290150
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
550 PM PST Wed Dec 28 2022

CAZ340-346-291400-
/O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1400Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
550 PM PST Wed Dec 28 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

* WHAT...Large breaking waves of 8 to 12 feet with dangerous rip 
  currents.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast 
  Beaches. Highest surf on west and northwest facing beaches.

* WHEN...Until 6 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-291400-
/O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1400Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
550 PM PST Wed Dec 28 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents.

* WHERE...Los Angeles and Ventura County Beaches. Highest surf 
  on west facing beaches.

* WHEN...Until 6 AM PST Thursday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
455 
WHUS46 KLOX 291155
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
355 AM PST Thu Dec 29 2022

CAZ340-346-291700-
/O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
355 AM PST Thu Dec 29 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Large breaking waves of 8 to 12 feet with dangerous rip 
  currents.

* WHERE...San Luis Obispo and Santa Barbara County Central Coast 
  Beaches. Highest surf on west and northwest facing beaches.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ354-362-364-291700-
/O.EXT.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
355 AM PST Thu Dec 29 2022

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Large breaking waves of 5 to 8 feet with dangerous rip 
  currents.

* WHERE...Los Angeles and Ventura County Beaches. Highest surf 
  on west facing beaches.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$
045 
WHUS46 KLOX 291701
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
901 AM PST Thu Dec 29 2022

CAZ340-346-291815-
/O.EXP.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/
San Luis Obispo County Beaches-
Santa Barbara County Central Coast Beaches-
901 AM PST Thu Dec 29 2022

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Surf will remain above normal at times today on west-facing
beaches, however, the advisory will expire. Large surf will return
to the area this weekend.

$$

CAZ354-362-364-291815-
/O.EXP.KLOX.SU.Y.0021.000000T0000Z-221229T1700Z/
Ventura County Beaches-Malibu Coast-Los Angeles County Beaches-
901 AM PST Thu Dec 29 2022

...HIGH SURF ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

Surf will remain above normal at times today on west-facing
beaches, however, the advisory will expire. Large surf will return
to the area this weekend.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 4:55 AM PST, 17 minutes earlier.

Area forecast discussion, Dec 26, 4:55 AM PST, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
455 AM PST Mon Dec 26 2022

.SYNOPSIS...25/1146 PM.

Skies will become overcast through the day today in front of an
apporoaching storm. The storm will spread rain over the area
Tuesday into Wednesday. The storm door will remain open through
the rest of the week with a chance of rain every day. Snow levels
will be well above the major mountain passes.

&&

.SHORT TERM (TDY-WED)...26/306 AM.

Today will be the calm before the storm. A ridge with 582 dam hgts
over Srn CA right now will be flattened by the southern end of
cold and powerful PAC NW upper low. Hgts will fall to about 582
DAM by late afternoon. While the sfc flow will be offshore it will
be much weaker than it was ydy. Still strong enough this morning
to prevent any low clouds. A grip of mid and high clouds is over
riding the ridge and will make the day a mostly cloudy one. The
weaker offshore flow, cloud shield and falling hgts will all
combine to lower most temps 5 to 10 degrees.

Tonight will be cloudy and for the most part dry. The only
exception would be NW SLO county where some rain could develop
just before dawn.

A weak atmospheric river with precipitable waters peaking near
1.5 inches. Rain will cover the Central coast Tuesday morning. The
flow axis is from the WNW to the ESE which aligns closely with N/S
coastal ranges. This coastal upslope flow will likely generate
quite a bit of rainfall. Rain will overspread the area south of Pt
Conception from late afternoon through the evening. There is not
much south flow with this system and this will likely limit the
amount of rainfall falling across Srn SBA county and VTA/LA
counties. Rain will be falling over all the area south of Pt
Conception towards dawn Wednesday but NVA will be moving into the
Central Coast and curtailing the rain there.

On Wednesday the rain will move through and out of LA county by
noon. More NVA will filter into the area and end the rain and
reduce the clouds. North flow may pile some clouds and a few
showers up on the north slopes of the mtns on the Kern county
border.

Rainfall estimatescontinue to call for 1-3 inches for the Central
Coast and Santa Barbara South Coast (with 5 inches possible across
the coastal slopes north of Morro Bay) and 0.5 to 1.5 inches
across Ventura and Los Angeles Counties. This should be mostly
beneficial rain with mostly light to moderate rainfall rates,
although heavier rates of a quarter of an inch or locally higher
is possible for coastal mountain slopes, especially across the
Santa Lucia mountain range. Snow levels remain high through
Tuesday night with no winter weather impacts anticipated. A strong
low level jet may produce advisory level w to e winds for the
mountains and interior areas. The inclement weather will support
much cooler weather by Tuesday with highs in the 60s at best.

Look for 10 to 20 degrees of cooling on Tuesday with all the rain
leading to max temps across the csts/vlys near 60 degrees. A
little afternoon sunshine will bring 2 to 3 degrees of warming at
the csts/vlys but cold air spilling into the interior will drop
max temps there by 4 to 8 degrees.

.LONG TERM (THU-SUN)...26/305 AM.

Model ensemble guidance shows that an active NW to SE flow
pattern will continue through the end of this week, but it is
too far out to tease out individual impulses. Thus sort of a wishy
washy forecast for the area with mostly cloudy skies and POPs
 between 20 and 40 percent. Cloud forecast is likely over done
and expect there to be some periods of partly cloudy skies. Snow
levels will lower to between 5500-6500 feet and there may be light
accumulations above 6000 feet. Max temps will remain on the cool
side and will come in a few degrees either side of 60 both days.

Ensemble mean and deterministic mdls show a sharper trof arriving
for the weekend and this could bring another decent shot of
rainfall to the area with perhaps a little better south flow
which would help precip numbers south of Pt Conception. Of course
this system is aways out and there could be changes to this
forecast as the weekend nears.

&&

.AVIATION...26/1251Z.

At 1034Z at KLAX, there was no marine layer. There was a sfc
based inversion with a top of 1500 ft and a temp of 27 C.

High confidence in VFR TAFs. Timing of rain could be off by at
least +/- 2 hours.

KLAX...High confidence in VFR TAF. Good confidence that any east
wind component will be 6 knots or less.

KBUR...High confidence in the VFR TAF.

&&

.MARINE...26/454 AM.

For the Outer Waters, moderate to high confidence in the current
forecast. Winds will be below Small Craft Advisory (SCA) levels
through tonight. There is then a 60% chance of SCA winds and seas
Tuesday through Thursday. Conds should be below SCA levels
Thursday night and Friday.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. High confidence in winds
remaining below SCA levels through this evening. There is a
50%-60% chance Monday morning through Wednesday night, and of SCA
level winds on Tuesday. Conds should then be below SCA levels on
Thursday and Friday.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Generally, winds and seas are
expected to remain below SCA levels through Tuesday. There is a
50% chance of SCA level winds on Wednesday, and then winds will
diminish below advisory levels on Wednesday night.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...Rorke
AVIATION...Lund
MARINE...Sirard/Lund
SYNOPSIS...30

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 5:40 AM PSTSmall Craft AdvisoryLOX3 days
Dec 26, 8:28 AM PSTSmall Craft AdvisoryLOX12 hr

Nearby

High Surf Advisories in California, 2022Every high surf advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.